MAUDE Adverse Event Report: ESTABLISHMENT LABS S.A. MOTIVA ERGONOMIX ROUND SMOOTHSILK

ESTABLISHMENT LABS S.A. MOTIVA ERGONOMIX ROUND SMOOTHSILK
Catalog Number ERSM-185
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Capsular Contracture (1761); Seroma (2069)
Date of Event 02/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As stated in literature: the most common overall indication for reoperation is capsular contracture.(handel, 2006).Breast prostheses are no different from any foreign material implanted into the human body in the sense of triggering a protective immune reaction from the host.This ¿foreign body response¿ (fbr) is universal and ideally removes or otherwise surrounds the ¿irritant material¿ with fibrous tissue to prevent unwanted immune sequelae.A capsule around a breast implant is, therefore, a necessary mechanism of body defense, but if excessive it can lead to pain and deformity of the breast (steiert, et al., 2013).¿it is imperative that careful planning and exacting surgical technique are used to reduce iatrogenic damage of implants during primary placement and subsequent reoperations.¿ (handel, garcía and winxtrom, 2013).¿early seroma formation is defined as periprosthetic fluid accumulation within the first postoperative year, whereas the late form is any moment beyond that time.¿ (sforza, et al.2017).¿seroma can present both early and late, with the latter being recently linked with malignant growths and prolonged onset.¿ (sforza, et al.2017).Per our directions for use, each patient must receive the establishment labs s.A.¿motiva implants®: seroma: "seroma is an accumulation of fluid that results from tissue inflammation7.The etiology of seroma is known in breast surgery and is connected to a hypovascular milieu or trauma following the surgery.Often, seromas are reabsorbed by the body over several weeks, but needle drainage is sometimes needed to remove the fluid.While seromas do not increase breast cancer risk, they sometimes heal with scar tissue or calcifications that can raise a concern about mammograms in the future.Seroma symptoms most often appear a week to 10 days after surgery; the area may feel tender and swollen, with a discrete lump and redness arising within a day or two.Early seroma formation is defined as periprosthetic fluid accumulation within the first postoperative year, whereas the late form is any moment beyond that time9.In addition to causing pain, a seroma increases the risk of developing an infection in the breast.Depending on the location, it may also increase pressure over the surgical site and sometimes cause wound dehiscence".Capsular contracture: ¿capsular contracture occurs when the capsule tightens and squeezes the implant.This can cause the implant to turn rigid (from slightly firm to quite hard) and the firmest ones can cause varying degrees of discomfort, pain, and palpability.In addition to the firmness, capsular contracture can result in a deformed breast, visible surface wrinkling and/or displacement of the implant.Detection of breast cancer by mammography may also be a more difficult.Capsular contracture may be more common following infection, hematoma, and seroma, and the chance of it happening may increase over time.Capsular contracture is a risk factor for implant rupture, and it is the most common reason for reoperation in augmentation and reconstruction patients.Patients should also be advised that additional surgery might be needed in cases where pain and/or firmness are severe (baker grades iii or iv) and that capsular contracture may happen again after additional surgeries.Correction of capsular contracture may require surgical removal or release of the capsule, or removal and possible replacement of the implant itself¿.
 
Event or Problem Description
Usa- patient with motiva implants presented an unilateral right side seroma as a result of some trauma which likely caused capsular contracture baker grade iii.She was advised to undergo explantation surgery and replacement of the implant.No patient demographics, such as age, weight, or ethnicity, were provided by the reporter, and no adverse outcomes for the patient have been noted.Efforts to gather additional information are ongoing, and the investigation remains in progress.
 
Additional Manufacturer Narrative
After an analysis of the clinical evidence provided and the report, it was possible to confirm the alleged event.The alleged event is a risk associated with breast surgery and there is no evidence to suggest a link between this particular implant and/or its manufacturing process and a higher risk of occurrence.Establishment labs will continue to monitor for similar complaints/trends.As part of the post market surveillance process, monitoring of the primary endpoints reported is performed to determine unfavorable trends.Per our current complaint data report, no unfavorable trends were detected on this product.No further actions are required.
 
Additional Manufacturer Narrative
The serial number is being updated, as it was initially reported incorrectly.

Brand Name
MOTIVA ERGONOMIX ROUND SMOOTHSILK
Common Device Name
ERGONOMIX ROUND SMOOTHSILK
Manufacturer (Section D)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela
Manufacturer (Section G)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela
Manufacturer Contact
susana hidalgo
building b-25, coyol free zone
alajuela,alajuela 
8003554164
MDR Report Key21646549
Report Number3012883202-2025-00494
Device Sequence Number7574245
Product Code FTR
UDI-Device Identifier07445161002082
UDI-Public(01)07445161002082(11)240205(17)290205
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberERSM-185
Device Lot Number24011259
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date05/23/2025
01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown